MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that patient experienced fuzzy peripheral vision since having cataract surgery in left eye on (b)(6) 2024.She cannot see at a distance.She measured her vision to be clear at 19-31".She called to ask if this was expected with the lens.Her surgeon said her vision should improve.She had the fellow eye done (b)(6) 2024 and sees great.She wishes the left eye saw as well as the right eye.Her next appointment with her surgeon was (b)(6) 2024.Additional information has been received stating that patient did not understand mini-monovision and target was -0.50 sphere for more near vision with the left eye.She also had mild dysphotopsia.She also had dry eye contributing to her vision complaints.She was doing better after lens placed in right eye with plano target.Prognosis was great.Additional information received from the consumer stating that she was still adapting to the lens.Had cataract surgery with a lens put in my right eye on (b)(6).Can only see well inside with both eyes.The right lens had no clear vision and not enough distance, and as discussed, the left eye only had close vision with no distance.The patient had an appointment on (b)(6) with the surgeon to figure out why my vision was not good.She don't see well outside and especially don't see well driving.Because of this i did not want the lens in my left eye exchanged with the same lens that was put in my right eye.The surgeon gave me a prescription for progressive glasses especially to help me to see distance, and he gave me an non company eye drops prescription for dry eyes.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of qualified associated products.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company (1.50cyl), 22.5 diopter, (1.5 extended depth of focus) lens was replaced with a company , 21.0 diopter, (1.5 extended depth of focus) lens.The account indicated the product was not available to evaluate.Additional information was provided that the surgeon indicated, "patient did not understand mini-monovision and target was -0.50 sphere for more near vision with the left eye.Patient also has mild dysphotopsia and dry eye contributing to the vision complaints." the exchange for a 1.5 lower diopter difference, change from a toric lens to a non-toric lens model, may suggest that the replacement lens was an improved choice for the patient's vision needs.No further information has been provided at this time.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19096500
Report Number1119421-2024-00693
Device Sequence Number7840325
Product Code MJP
UDI-Device Identifier00380652455336
UDI-Public00380652455336
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET3
Device Catalogue NumberCCWET3.225
Device Lot Number15627475
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale